I am currently on bisoprolol beta blockers to control sinus tach. Does anyone know about channel blockers instead. Lately I have been short of breath and have been wondering what the effects of channel blockers are like.
hello, sorry to hear your not feeling to well. I was put on atenelol last month for sinustach. And PVC's. I stopped taking it. It helped to control my heart rate some but every now and then my heart rate would shoot up anyway. I felt very tired all the time on the betablocker. I looked up side effects and one of them were fatigue. I also experience shortness of breath, but I don't recall that being a side effect of the med. My cardiologist told me the shortness of breath I am having is from the sinus tach. That when your heart is beating too fast or out of rythm it doesn't makes it feel harder to breath because your heart is beating so quickly. That is what I was told. I don't know if that is what's causing the shortness of breath in though. Goodluck and I hope I was able to help y
I take both the beta and channel blockers, and I guess the worst side effect is the fatigue. I just push thru it, get done what I need to get done. For the most part, they control my PVC's but there are days when nothing helps, and you just have to look forward to the day when you get a break.
The beta blockers were just not enough ( and I complained alot) so my MD did not want to overstep my Cardo doc since he was the best in his field around my area and put me on Verapmil as well. This has been long before I got educated on what was really going on with me and what this forum has taught me. But I have had to adjust them by taking less of one and more of another and the combo that works best for me is 50mil of atenolol 3 times a day and 120 of the verapmil once a day. Really weird dreams, triedness, and a headache now and then is about the only side effects I suffer from them, but I would love to get off them but as far as I know right now, Iam not a candiate for an ablation, and there is no way I would just suffer thru them as some on this forum do, I would be crazy and probably divorced.
I too take beta blockers AND calcium channel blockers AND ACE inhibitors AND sodium channel blocker antiarrythmics. Nothing could stop the tachydysrhythmias. I DID have 3 ablations, but there are no promises with that. If they CAN be successful, I would highly recommend the ablation approach to control the rhythm problems. I can get awfully tired and dizzy from being on all that stuff, but if I don't take it, my rhythms run away. I'm always juggling with them to see if a change here or a change there makes me any better. Still trying. For years at first ,I was just on the beta blockers and they worked well for 10+ years. I hope it will be enough to work for you because back then, it wasn't too bad.
With all that, it doesn't even always work. I remember being a bit nervous when they added the second type. As a nurse, I knew to be careful watching for a "dual blockade". Have beta receptors blocked and then calcium channel blockers as well can be dangerous. Sure enough when I hid the triple blockade effect, things went sideways to be sure. There was still one kind of blocker left and I pretty much figured that I would have to have those too. It seemed no matter what or how much they threw at it, it made NO difference. It is still nothing like sensitve to much, but when they hit with lots of big guns, it eventually slows down a while. If it isn't well medicated, the rate is quickly 180+. So, on a good day, my rate is completely paced and my bp is 90/50. There is still trying to monkey with the meds and see if ANYTHING else will work.
Last week I had a 6 day "win streak" of good rhythms and good pressures. I had only had that long one other time in the last 1.5 YEARS. Now, since Sunday, I haven't had an HOUR of continuous good rhythms and pressures. I bottomed out my pressure in a class today on heart transplants. Now, I lay down and drink water until I feel better.
HI I have PVC/PAC I take atenelol as needed. My new doc suggested a ablation. He said that meds will never fix the problem only ablation will. So you live with the irregular beats or do the procedure. Only 90% successful if on the right side of the heart and 80% if on the left side of heart. My last doc sd that he would not reccomend the ablation as it can cause other arrythmias that are more dangerous. Confused any suggestions. Has anyone had PAC/PVC that have turned into a more dangerous rythmn. Or do they always stay the same. I have also heard about calcium channel blockers how do they differ from a beta blocker are there more side effects?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.